Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Thin fingernails, irregular tips, sensitivity, painful. Earlier taken prednisone for pneumonia and bronchitis

In the last month my fingernails are very thin and have irregular white blurry looking tips. I no longer have a nice white curve. 3 of the fingernail tips are very sensitive and hurt. No sign of fungus just irregular white tips. I had pneumonia and bronchittis for 3 months and was on prednisone for 2 months Jan and feb this year.
Thank you
Asked On : Sat, 6 Apr 2013
Answers:  1 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Dec 2013
Welcome and thanks for posting your query to HCM.

As per your query you have thin and irregular white blurry looking tips of finger nails. This is quite common to find problem in nails after any long tern illness. In your self I can make out that you had illness of pneumonia and bronchitis 3 months back. Due to this ling term illness we have loss of protein from the body.
As nails are basically made up of proteins so this loss of proteins leads to improper nail formation and resulting nail weakness. This loss of proteins also implicate in the growth of the nails so as the new nails are forming these becomes weaker than before.
For the betterment I recommend you to ha eat lot proteins in your diet. You can add up a lot of sprouts, pluses and green vegetables in your diet. Take milk and milk products on every day basis. All these things will supplement the lost proteins and in next few months you will regain your good nails.
Hope these informations are helpful.

"Wish you good health"

Dr Sanjay Kumar Kanodia
MD (Dermatology & STDs)
Answered: Fri, 21 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor